Progesterone Pill Problem — The Bump
High-Risk Pregnancy

Progesterone Pill Problem

I'm sitting here crying, questioning if I'm making a big deal out of nothing.

Due to my bicornute uterus, I've suffered multiple recurrent miscarriages and had a large subchorionic hematoma with my last pregnancy that threatened a second trimester miscarriage.  I take 200mg's of progesterone vaginally 2x a day to help my baby during the first trimester.  My progesterone pills were yellow with my last pregnancy,  but I'm having issues with this new pregnancy b/c these new pills are RED.  Since I take them vaginally, I get a red discharge from this pills which look very similar to spotting/blood.  How am I suppose to differentiate blood from the color of the pill??

I asked the pharmacist at walgreens if they had a different color other then red.  They didn't and offered a refund if I hadn't used any of the pills.  OF course I used some of the pills, I need them for my baby!  The pharmacist was rude the entire time, I thought probably b/c she thought I was being crazy for asking for refund due to the pill color.. so I explained to her why the red color is an issue, but she proceeded to blame me for using them and that I should have known better.  I HAD no idea that the red would cause a discharge color like that.  I had yellow pills before, and yes, I had a discharge from that pill but since it was yellow I really couldn't tell. 

OBVIOUSLY she doesn't understand the trials and tribulations that we have to deal with in high risk pregnancy and how devastating any spotting could be.  So when a pill gives the impression of spotting and I have to question everytime if that red is from blood or the pill that is an issue.  RIGHT?

Since they won't issue a refund, I can't refill my prescription at another pharmacy (one with white progesterone pills) because insurance won't pay for a back to back refill. It sucks because I'm stuck with these red pills, but mostly I'm upset because this lady was so rude and treated me like an irrational crazy person.  Where is the compassion and understanding?

I wish I could complain or write a review on yelp, but this issue is so personal....

Re: Progesterone Pill Problem

  • Hi! I'm on the same pill. And get it, is freaking scary to see the bright red discharge but you need relax and try to find ways to differentiate the residue from the pill, from possible blood. For once, if it's blood, it'll change color in couple of hours, so you can check your liner or panty. Also, blood has a very distinctive "iron-y" smell... Try to relax and keep positive thoughts....
  • I wish people who haven't been through such circumstances become a little more sensitive and not judgemental. I hope things getting easier for you.

    Does the discharge happen immediately or after a while, take a note of the duration and spotting (which won't happen)at any other time could be from reasons other than the pill.

    Also panty liners help the way blood spread on it is much different than how something else will, you will have to note it closely though. 

    And I agree with the pp irony smell

  • Hi, I think it's aweful that drug companies would even design red casing for vaginal pills. They should design these pills with a blue or green casing - - a color that we could clearly stand out from bodily fluids. 

    I have been on white progesterone pills for, almost a month due to a short cervix and my high risk for delivering prematurely. I inquired about the shot instead and was told that my insurance would not cover it. I use to take them at noon and found that there was a discharge about two hours later. Now I take them at night and the pill discharge is irregular. 

    I very recently started to smell an odor (fishy, kind of like if you were to use pads during your period instead of tampons). Does anyone else have an odor? Are you using scented panty liners? Please share if you have information on how to minimize /eliminate the odor. Thanks! 
  • Hi! I took the same pill through my first and beginning of my 2nd trimester and it is scary. I will say that I did have spotting once and it was easily distinguishable from the discharge caused by the pill. I know it seems like it's not but I really could tell the difference. Also know that spotting can actually be a side effect of these pills... That's what my Dr think caused mine. 
    Lilypie Pregnancy tickers
Sign In or Register to comment.
Choose Another Board
Search Boards